Connect with others who understand.

sign up log in
About MyFoodAllergyTeam
Real members of MyFoodAllergyTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Do You Get Irritable On Benadryl? What Other Side Effects Do You Get If Any? How Do You Cope With Them?

Do You Get Irritable On Benadryl? What Other Side Effects Do You Get If Any? How Do You Cope With Them?

Hello everyone. I'm 22, reactive to dairy, dairy derivatives, tree nuts, shellfish, aspartame, tomatoes, and now bananas are hit or miss....mostly miss.

Besides that, I have a lot of other random allergies. Basically, this translates to a lot of benadryl taken often.

I used to use benadryl as a little kid food :'(pretty related allergies, but I don't recall having many side effects. Now however, I have irritability, brain fog, drowsiness (though that's to be expected), forgetfulness, and… read more

A MyFoodAllergyTeam Member said:

Make sure you detox your colon. If you colon is toxic, so is your body, and it will make you more reactive to everything. Even more so if you are already sensitive. Make sure you are taking the name brand. Sometimes the off brands are not a pure and can contain, dies and lactose.

posted about 5 years ago
A MyFoodAllergyTeam Member said:

Just wanted to echo finding alternatives to Benadryl, including reducing exposure to what ails you. As for asking your doctor, how about tests for auto-immune conditions? Could it be that you have Celiac Disease or Pernicious Anemia? Or thyroid issues? Look beyond the triggers if you think you have them under control...and wean yourself from so much Benadryl if you can. Good Luck!

posted over 5 years ago
A MyFoodAllergyTeam Member said:

try aerius.....my allergist recommends it to me as I drive for a living....when I have to resort to benedryll as benedryll is a faster acting med then I need to accommodate about a 4 hr nap within a half hour of taking them but basically if you have to take any med to correct an allergic problem or mistake then your basically done for the next 24 hours....its the nature of the beast....sounds like you take the meds a lot which I don't know your situation but I would think you need to get your environment a little more under control...just saying...I take meds maybe once a week or less and use an eppipen maybe once or twice a year....if I stay in tune with my body I know the signs of the start of a reaction and ususally the aerius will take care of it.

posted over 5 years ago
A MyFoodAllergyTeam Member said:

wow i have to watch for propylene gycol it makes me very sick also!

posted about 5 years ago
A MyFoodAllergyTeam Member said:

My 9 year old becomes very irritable on Benadryl. I hate it. I will have to check out some of those other ailments. But sometimes Benadryl just cannot be avoided.

posted over 5 years ago
Already a Member? Log in
MyFoodAllergyTeam My food allergies Team

Thank you for signing up.

close